Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 7:24 AM CDT for Vermilion Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 7:24 AM CDT (12:24 UTC)
- Expired
- Apr 24, 2025, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 117 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
682
WGUS54 KLCH 241224
FFWLCH
LAC113-241530-
/O.NEW.KLCH.FF.W.0021.250424T1224Z-250424T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
724 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Vermilion Parish in southwestern Louisiana...
* Until 1030 AM CDT.
* At 724 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. The expected rainfall rate is 3 to 4 inches in 1
hour. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Abbeville, Erath and Delcambre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3001 9197 2999 9198 2999 9199 2998 9199
2997 9199 2996 9199 2991 9211 3001 9217
3006 9202 3005 9199 3004 9197 3002 9197
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
241 follow-up statement
526
WGUS74 KLCH 241522
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1022 AM CDT Thu Apr 24 2025
LAC113-241532-
/O.EXP.KLCH.FF.W.0021.000000T0000Z-250424T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion LA-
1022 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR
NORTHEASTERN VERMILION PARISH...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3001 9197 2999 9198 2999 9199 2998 9199
2997 9199 2996 9199 2991 9211 3001 9217
3006 9202 3005 9199 3004 9197 3002 9197
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 5:56 AM CDT, 1 hour 28 minutes earlier. Its key messages:
- A moist and unstable air mass will remain in place for through Friday with mainly scattered diurnal showers and thunderstorms.
- An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 24, 5:56 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 556 AM CDT Thu Apr 24 2025 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .KEY MESSAGES... - A moist and unstable air mass will remain in place for through Friday with mainly scattered diurnal showers and thunderstorms. - An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions. && .SHORT TERM... (Today through Saturday night) Issued at 403 AM CDT Thu Apr 24 2025 Persisting onshore flow has lead to high PWATs excess of 1.50" across the forecast area with numerous showers ongoing across eastern Acadiana as daybreak occurs. A relatively unstable atmosphere with a healthy region of "fat" cape below 700mb has lead to efficient rainfall rates as the overall convective system shifts is forecast to wain into SW Mississippi over the next several hours leading into the late morning. Given the numerous shower and storm activity, the atmosphere west of the I-49 corridor been worked over very well. Thus, while isolated light showers cannot be ruled out the remaining morning hours, it will take several hours of diurnal heating to help destabilize the atmosphere once again. Forecast upper level pattern includes another series of minor perturbations in the flow to shift east over SETX and SWLA this afternoon. There lies a degree of uncertainty of exact rainfall setup and amounts, however, guidance is in general good agreement isolated to scattered showers will develop over interior locations where favorable thermodynamic profiles are located. While there is no excessive rainfall outlook for the area this afternoon, do note, conditions could still support isolated cases of flash flooding, particularly for cells that train over already saturated soils, such as near Orange Tx and portions of Acadiana. That said, the entire day should not be a complete wash and partly sunny with highs in the low to mid 80's are still game. By Friday, the upper level pattern begins to smooth out decreasing the likelihood of any dynamic forcings to initiate convection toward the immediate coast, however, a broader shortwave feature does move across the area. Guidance has a stronger signal for rainfall to occur across northern portions of SETX and SWLA during the afternoon hours. This shallow shortwave trough quickly moves east with ridging building north from Mexico into the Southern Plains allowing conditions to dry out locally Saturday. Kowalski / 30 && .LONG TERM... (Sunday through Thursday) Issued at 403 AM CDT Thu Apr 24 2025 Looking ahead to the long range, Sunday, a large high pressure cell rests over the Great Lakes region while modest ridging remains across the Gulf Coast. This high pressure will migrate off the Eastern Seaboard through Monday to merge and intensify the quasi stationary Bermuda high with ridging also strengthening across the Western Gulf into Tuesday. Meanwhile another shortwave develops / merges with upper level closed low over the Midwest. The increased southerly flow ahead of the associated frontal boundary forecast to stretch across the Southern Plains will allow Texas and Louisiana to become primed for more showers / storms later into the midweek as we close out the month of April leading into May. ---- As a brief side note, we are very appreciative of forecaster 24 who has been an amazing Lead Meteorologist yielding many years of dedication as an example to guide newer forecasters in providing excellent service for the people of SETX and SWLA. While we wish them well on their future endeavors after retirement, the knowledge, skills, and advice forecaster 24 has provided will be carried on by the staff at NWS LCH for years to come. Kowalski / 30 && .AVIATION... (12Z TAFS) Issued at 403 AM CDT Thu Apr 24 2025 BKN to OVC skies are present across all terminals this morning. Primary convective rainfalls have started to wain east of the I-49/I-10 corridor near LFT. Vicinity showers have ceased from LCH westward. Forecast is for TSRA near Acadiana terminals to weaken over the next couple hours while shifting east. However, MVFR ceilings are likely to persist through the late morning hours before skies begin to thin under 3000ft. Convection remains possible during the over interior SETX and Central LA, generally north of Hwy 190. && .MARINE... Issued at 403 AM CDT Thu Apr 24 2025 High pressure modifying across the western Atlantic waters will extend ridging SW across the central Gulf. This pattern will persist into the weekend. Light to modest southerly flow with mainly lowered seas are in the forecast next few days ahead. 30 && .PRELIMINARY POINT TEMPS/POPS... AEX 83 66 84 63 / 70 30 50 20 LCH 83 70 84 68 / 30 20 20 10 LFT 84 70 85 67 / 50 20 20 10 BPT 85 71 85 68 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...30
In the hours before
Special weather statement, Apr 24, 3:31 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu Apr 24 2025
LAZ044-045-240900-
Lafayette LA-Upper St. Martin LA-
331 AM CDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN LAFAYETTE AND WEST
CENTRAL ST. MARTIN PARISHES THROUGH 400 AM CDT...
At 331 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Broussard, or near Lafayette, moving northeast at
10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broussard, Lafayette, Youngsville, Parks, Breaux Bridge, Cecilia,
Arnaudville, and Carencro.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 102 and 115.
Interstate 49 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3018 9170 3010 9200 3020 9209 3040 9193
3040 9191
TIME...MOT...LOC 0831Z 224DEG 10KT 3019 9196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24Special weather statement, Apr 24, 4:41 AM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
441 AM CDT Thu Apr 24 2025
LAZ044-045-153-241015-
Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
441 AM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE AND WEST CENTRAL ST. MARTIN PARISHES THROUGH
515 AM CDT...
At 440 AM CDT, Doppler radar was tracking a strong thunderstorm over
Youngsville, or 8 miles west of St. Martinville, moving east at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Cade, St. Martinville, Broussard, Youngsville, Coteau, Parks,
Loreauville, Breaux Bridge, and Lafayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3005 9201 3016 9208 3029 9185 3004 9173
TIME...MOT...LOC 0940Z 247DEG 8KT 3011 9196
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Special weather statement, Apr 24, 5:26 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
526 AM CDT Thu Apr 24 2025
LAZ044-045-152-153-241100-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
526 AM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...
SOUTHEASTERN LAFAYETTE AND WEST CENTRAL ST. MARTIN PARISHES THROUGH
600 AM CDT...
At 526 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cade, or near St. Martinville, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Cade, St. Martinville, Broussard, Youngsville, Coteau, New Iberia,
Acadiana Regional Airport, and Jefferson Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 9178 2996 9183 2999 9186 2999 9189
2997 9191 2998 9201 3015 9200 3019 9178
3007 9175
TIME...MOT...LOC 1026Z 263DEG 6KT 3008 9187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
24Local storm report, Apr 24, 6:58 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
658 AM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg Youngsville 30.10N 91.99W
04/24/2025 Lafayette LA Broadcast Media
Fences down and chimney blown off house on
Fortune Road in Youngsville. Roof shingles
blown off homes. Large tree limb and metal
flashing in yard of one home.
0500 AM Flash Flood Lafayette 30.22N 92.03W
04/24/2025 Lafayette LA Fire Dept/Rescue
Evangeline Thruway closed due to flooding.
Multiple roads are flooding with cars
stranded.
&&
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Apr 23, 9:32 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 43 min |
| Apr 23, 10:17 PM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Apr 23, 11:15 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Apr 23, 11:19 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 11 min |
| Apr 24, 3:31 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Apr 24, 4:05 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 7 hr |
| Apr 24, 4:41 AM CDT | Special Weather Statement | LCH | Lafayette | 34 min |
| Apr 24, 5:26 AM CDT | Special Weather Statement | LCH | Lafayette | 34 min |
| Apr 24, 6:26 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin | 5 hr |
| Apr 24, 6:30 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Apr 24, 8:55 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 47 hr |
| Apr 24, 8:55 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 39 days |
| Apr 24, 9:16 AM CDT | Flash Flood Warning | LCH | Iberia | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.